Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Totally geodesic boundaries of knot complements


Author: Richard P. Kent IV
Journal: Proc. Amer. Math. Soc. 133 (2005), 3735-3744
MSC (2000): Primary 57M50
Published electronically: June 8, 2005
MathSciNet review: 2163613
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Given a compact orientable $3$-manifold $M$ whose boundary is a hyperbolic surface and a simple closed curve $C$ in its boundary, every knot in $M$ is homotopic to one whose complement admits a complete hyperbolic structure with totally geodesic boundary in which the geodesic representative of $C$ is as small as you like.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 57M50

Retrieve articles in all journals with MSC (2000): 57M50


Additional Information

Richard P. Kent IV
Affiliation: Department of Mathematics, University of Texas, Austin, Texas 78712
Email: rkent@math.utexas.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-05-07969-4
PII: S 0002-9939(05)07969-4
Received by editor(s): May 12, 2004
Received by editor(s) in revised form: August 7, 2004
Published electronically: June 8, 2005
Additional Notes: This work was supported in part by a University of Texas Continuing Fellowship.
Dedicated: for Kimberly
Communicated by: Ronald A. Fintushel
Article copyright: © Copyright 2005 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.